MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR ELITE; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR ELITE; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888221320
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Radiation Exposure, Unintended (3164)
Date of Event 11/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intra-operatively, they attempted to pull the wire, but they felt a resistance, and as they were pulling, the guide wire was stretched out, so they stopped and pulled the wire and the catheter, they examined the tip of the wire and catheter and they were both intact but noted that the wire was stretched a bit.Xray was done to check if foreign body was left and nothing was seen.A new catheter was inserted without any issues.
 
Event or Problem Description
According to the reporter, intra-operatively, they attempted to pull the wire but they felt a resistance, and as they were pulling, the guide wire was stretched out, so they stopped and pulled the wire and the catheter, they examined the tip of the wire and catheter and they were both intact but noted that the wire was stretched a bit and was frayed.Xray was done to check if foreign body was left and nothing was seen.It was stated that the guide wire provided with the kit was used.A new catheter was inserted without any issues.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection noted that the guide wire was stretched and frayed.The catheter appeared intact.A functional evaluation found that the catheter was submerged into a water bath.The ends were clamped, and a syringe was used to inject air to observe leakage.No air bubbles were present.Both extensions were tested with acceptable results.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the reported condition may occur with improper handling during the clinical application.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR ELITE
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key8208402
Report Number3009211636-2019-00001
Device Sequence Number264251
Product Code MPB
UDI-Device Identifier20884521126388
UDI-Public20884521126388
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888221320
Device Catalogue Number8888221320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2019
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer01/29/2019
03/12/2019
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date02/25/2019
04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;